Alert archive / Arkansas / Special Weather Statements in 2019
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 18, 2019, 7:21 PM CDT for Clay County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2019, 7:21 PM CDT (00:21 UTC)
- Expired
- May 18, 2019, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Clay County, AR
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -543 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WWUS84 KMEG 190021
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
721 PM CDT Sat May 18 2019
ARZ009-018-MOZ113-115-190045-
Greene AR-Clay AR-Pemiscot MO-Dunklin MO-
721 PM CDT Sat May 18 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...
Northeastern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northwestern Pemiscot County in southeastern Missouri...
Eastern Dunklin County in southeastern Missouri...
At 721 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Lafe, or near Marmaduke, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Greene...Clay...northwestern Pemiscot and
eastern Dunklin Counties should monitor this storm closely.
LAT...LON 3663 8996 3645 8996 3639 8997 3639 8986
3624 8980 3606 9048 3649 9066 3650 9062
3650 9022 3652 9022 3654 9021 3655 9019
3659 9019 3661 9016 3661 9017 3662 9015
3663 9015
TIME...MOT...LOC 0021Z 236DEG 49KT 3624 9044
$$
SGWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 18, 3:49 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 18, 3:49 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Memphis TN 349 PM CDT Sat May 18 2019 .DISCUSSION...Surface analysis this afternoon places a surface low over Northwest Iowa, a warm front over the Upper Midwest into the Ohio Valley, and a trailing cold front over Kansas and West Texas. Regional WSR-88D radar trends indicate a line of showers and thunderstorms over Western Arkansas late this afternoon with isolated to scattered showers and thunderstorms over Southern Arkansas. As of 3 PM CDT, temperatures across the Mid-South are in the middle to upper 80s at most locations. Short term models including Convective Allowing Model (CAM) solutions indicate the aforementioned showers and thunderstorms will begin to approach areas along and west of the Mississippi River this evening. Model trends tend to suggest this activity will weaken late this evening as it reaches West Tennessee and North Mississippi with another round anticipated overnight towards sunrise Sunday. A few strong to severe thunderstorms are possible with damaging winds and perhaps large hail as the threats this evening. There is a potential for additional showers and thunderstorms to develop along a cold front towards Sunday afternoon/evening. Any activity during this period is anticipated to be somewhat disorganized with the overall shear being weak. Long term model trends indicate another shortwave trough embedded within southwest flow aloft will move across portions of the Lower Mississippi Valley Tuesday into Tuesday night. This will result in a warm front retreating north across the area during the day on Tuesday and a trailing cold front approach then retreat from the Mid-South Tuesday night. Shower and thunderstorm chances will diminish towards late next week as an upper level ridge builds in across the region, resulting in decreased rain chances. CJC && .AVIATION... /18z TAFs/ Generally dry weather anticipated at the forecast terminals through 00z, but the first wave of convection is expected to arrive this evening, weakening as it moves across the MS River. Another round of storms is expected late tonight, mainly after 08z, eventually waning by mid-morning. Gusty winds may accompany thunderstorms, but confidence is low on timing. Ceilings will remain VFR (outside of convection) most of the night, but should lower to MVFR for a period Sunday morning between 12-18z. Gusty south winds will continue through the TAF period veering a bit more southwesterly Sunday morning. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 18, 3:59 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 359 PM CDT Sat May 18 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-192300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 359 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe weather across the Delta Region of the Mid-South with the best chances for severe thunderstorms occurring this evening. The main threats will be damaging winds with a secondary threat for large hail. Locally heavy rainfall and localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe storms are possible east of the Mississippi River on Sunday. A few strong to severe storms are possible across Northeast Arkansas and the Missouri Bootheel Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight across the Delta region of the Mid-South.
In the hours before
Special weather statement, May 18, 6:33 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
633 PM CDT Sat May 18 2019
ARZ009-018-026-190015-
Greene AR-Craighead AR-Clay AR-
633 PM CDT Sat May 18 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...
Greene County in eastern Arkansas...
Northern Craighead County in eastern Arkansas...
Southwestern Clay County in eastern Arkansas...
At 633 PM CDT...a strong thunderstorm producing winds to 45 mph was
located near Fontaine, or near Walnut Ridge, moving east at 40 mph.
People in Greene...northern Craighead and southwestern Clay Counties
should monitor this storm closely.
LAT...LON 3588 9087 3598 9084 3599 9086 3608 9082
3611 9077 3615 9075 3615 9081 3629 9081
3630 9079 3628 9078 3628 9075 3632 9075
3640 9047 3603 9035 3600 9038 3599 9033
3592 9031 3587 9093 3588 9093
TIME...MOT...LOC 2333Z 259DEG 34KT 3605 9086Special weather statement, May 18, 6:41 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
641 PM CDT Sat May 18 2019
ARZ009-190015-
Clay AR-
641 PM CDT Sat May 18 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...
Northwestern Clay County in eastern Arkansas...
At 640 PM CDT...a strong thunderstorm producing winds to 45 mph was
located over Biggers, or 10 miles northeast of Pocahontas, moving
east at 40 mph.
People in northwestern Clay County should monitor this storm closely.
LAT...LON 3650 9051 3638 9045 3629 9079 3630 9078
3631 9075 3641 9075 3641 9077 3642 9077
3642 9076 3643 9078 3643 9077 3644 9078
3649 9077 3650 9078
TIME...MOT...LOC 2340Z 259DEG 33KT 3636 9083Special weather statement, May 18, 6:55 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
655 PM CDT Sat May 18 2019
ARZ058-MSZ010-190030-
Phillips AR-Coahoma MS-
655 PM CDT Sat May 18 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...
Central Phillips County in eastern Arkansas...
Central Coahoma County in northwestern Mississippi...
At 655 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located over Elaine, moving northeast
at 40 mph.
People in central Phillips and central Coahoma Counties should
monitor this storm closely.
LAT...LON 3430 9107 3429 9106 3430 9106 3431 9107
3431 9105 3432 9106 3433 9105 3434 9100
3437 9100 3460 9069 3442 9040 3440 9040
3414 9078 3427 9107
TIME...MOT...LOC 2355Z 226DEG 33KT 3433 9085Special weather statement, May 18, 6:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
658 PM CDT Sat May 18 2019
TNZ088-190030-
Shelby TN-
658 PM CDT Sat May 18 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...
Eastern Shelby County in western Tennessee...
At 657 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Southeast Memphis, or near Germantown, moving
northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Shelby County should monitor this storm closely.
LAT...LON 3532 8992 3524 8964 3520 8964 3505 8987
3511 8998
TIME...MOT...LOC 2357Z 212DEG 25KT 3512 8990
SGWSpecial weather statement, May 18, 7:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
711 PM CDT Sat May 18 2019
ARZ026-190045-
Craighead AR-
711 PM CDT Sat May 18 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...
Southeastern Craighead County in eastern Arkansas...
At 711 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Jonesboro, moving east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Craighead County should monitor this storm
closely.
LAT...LON 3591 9029 3571 9029 3570 9051 3571 9072
3588 9075
TIME...MOT...LOC 0011Z 257DEG 33KT 3579 9062
SGWSpecial weather statement, May 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
721 PM CDT Sat May 18 2019
ARZ009-018-MOZ113-115-190045-
Greene AR-Clay AR-Pemiscot MO-Dunklin MO-
721 PM CDT Sat May 18 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...
Northeastern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northwestern Pemiscot County in southeastern Missouri...
Eastern Dunklin County in southeastern Missouri...
At 721 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Lafe, or near Marmaduke, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Greene...Clay...northwestern Pemiscot and
eastern Dunklin Counties should monitor this storm closely.
LAT...LON 3663 8996 3645 8996 3639 8997 3639 8986
3624 8980 3606 9048 3649 9066 3650 9062
3650 9022 3652 9022 3654 9021 3655 9019
3659 9019 3661 9016 3661 9017 3662 9015
3663 9015
TIME...MOT...LOC 0021Z 236DEG 49KT 3624 9044
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:27 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 48 min |
| May 18, 7:59 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 46 min |
| May 18, 10:28 PM CDT | Special Weather Statement | MEG | Benton | 17 min |
| May 18, 8:25 PM CDT | Special Weather Statement | MEG | Dyer, Lauderdale, Tipton | 20 min |
| May 18, 8:35 PM CDT | Special Weather Statement | MEG | Shelby | 25 min |
| May 18, 10:42 PM CDT | Special Weather Statement | MEG | Hardeman | 33 min |
| May 18, 7:11 PM CDT | Special Weather Statement | MEG | Craighead | 34 min |
| May 19, 6:52 PM CDT | Special Weather Statement | MEG | Phillips | 23 min |
Nearby
Special Weather Statements in Arkansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.